MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR HIP; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202397
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an unspecified arthroscopy, the bioraptor knotless suture anchor hip broke while being implanted; the device was removed with tweezers and the procedure was successfully completed using a smith and nephew back-up device on the originally drilled bone hole, with a surgical delay of less than 30 minutes, no void was left in the patient, the patient's health condition is fine and no further complications were reported.
 
Additional Manufacturer Narrative
H2: corrected information in h6 (type of investigation & investigation conclusions).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned with original packaging with the batch number of the complaint on the label.The anchor, plug, and retention suture were not returned.The insertion device has no visible defect.An analysis of the customer provided image found that the tip of the insertion device is bent.The anchor is not in the image.A material assessment could not be performed due to the part not being returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a material certificate of analysis is required.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIORAPTOR KNOTLESS SUTURE ANCHOR HIP
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22157213
Report Number1219602-2025-01382
Device Sequence Number8683632
Product Code MBI
UDI-Device Identifier03596010651280
UDI-Public3596010651280
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Catalogue Number72202397
Device Lot Number2072980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale